| Model Number |
ABSTACK30X |
| Medical Device Problem Codes |
Material Twisted/Bent (2981); Separation Problem (4043)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic bilateral hernia repair procedure, when fixing the mesh to the abdominal wall for correction, the tacks did not stay firm in the fabric which caused the shaft to bent.Another tacker was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.It was reported that the tack did not hold.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the instrument was bent.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument is applied with excessive force or side load, causing excess torque on the rotating helices and tube shaft which can cause poor tack penetration.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: appropriate force should be applied to the handle of the device when placing tacks.Excessive force may result in damage to the tissue, device and/or the material being fixated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.